MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Sensation in Eye (1869); Blurred Vision (2137)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.Device evaluation: the device was not returned at the manufacturing site, as it remains implanted; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) was implanted in the left eye (os), the patient experienced blurred vision.The patient had "laser work" done on (b)(6) 2022 but reported "it did not work." the patient was told there is an astigmatism and will be returning to the surgeon for follow-up in (b)(6) 2023.Through follow-up, it was learned that the patient was told by the surgeon that glasses would never be needed to see after the cataract surgery and iol implant.Sometime after having the lens implanted, the patient experienced blurry vision os and was unable to see.The doctor performed a ¿laser treatment¿ (unknown date), which did not work.The patient had limbal relaxing incision procedure done on os on (b)(6) 2022.The patient was prescribed ¿antibiotic¿ eye drops after the most recent procedure (unknown name, dosage, or frequency), and recently ran out of drops.The patient stated that os feels scratchy, as if there was sand in the eye.The patient said the ¿antibiotic¿ eye drops were making os feel so much better, but also causing the eye to be blurry for a long time after using it.However, once the drops ¿absorbed¿ the patient was then able to see a little clearer.The patient has reached out to the doctor to request more eye drops, but the doctor will not provide more drops.The patient has been using over-the-counter lubricating drops, which help a little, temporarily.At the patient¿s most recent eye exam to get driver¿s license renewed, the vision was 20/70 os, and the patient claims not to be able to see anything out of the eye (at any distance).She reported that everything is blurry os.The patient reported being unable to pass the driver¿s renewal test without better vision os and license will be revoked if vision does not improve.The doctor has not discussed any interventions for the future with the patient.Glasses were not suggested or tried.The patient will be returning to the doctor for follow-up on jan 16, 2023.The patient has no medical issues.Through follow-up with the doctor, it was learned that patient originally had cataract surgery in (b)(6) 2020 with femtosecond laser.Patient had laser yttrium aluminum garnet (yag) procedure done in (b)(6) 2020 os.It was also reported that the patient had the yag procedure done on (b)(6) 2022 os which was performed because the patient complained on (b)(6) 2022.It is unclear which is the correct date of the yag procedure or if it was done twice.The date symptoms were first noted was (b)(6) 2022.The limbal relaxing incision (lri) was performed on os only on (b)(6) 2022.The patient is able to see with correction.The patient¿s pre-operative visual acuity (va) on (b)(6) 2020, was 20/50 os.The patient post-operative va on (b)(6) 2020 was 20/30 os.The patient was prescribed maxitrol eye drops three times a day os only for 3 weeks, which is standard of care after the lri surgery.The patient was instructed to let the os heal and come back for post-operative refraction.At the most recent exam on (b)(6) 2023, the patient¿s uncorrected va was os 20/40 and corrected va was os 20/25.No further information was provided.
 
Additional Manufacturer Narrative
In reviewing the initial mdr 3012236936-2023-00367, it was noticed that the following "type of investigation" codes were inadvertently not included; therefore, it is captured in this supplemental report: section h6: type of investigation: code 4109 "historical data analysis".Section h6: type of investigation: code 3331 "analysis of production records.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received, reporting that the patient is still dissatisfied with vision with the implanted intraocular lens (iol) in the left eye.The patient reported being unable to see.The patient is still having issues after the limbal relaxing incision was performed on the left eye.The department of motor vehicles (dmv) denied the renewal of the patient¿s commercial driver¿s license and the patient believes it is the fault of the lens.The patient was supposed to have a follow-up visit with the doctor in (b)(6) 2023, but was not able to make it due to family issues.The patient will be scheduling another appointment with the doctor.No further information was provided.Please note that the information reported in sections d2 (common device name), h6 (health effect -clinical code and medical device problem code) and section g1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16400774
Report Number3012236936-2023-00367
Device Sequence Number5605338
Product Code MFK
UDI-Device Identifier05050474560703
UDI-Public(01)05050474560703(17)230821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/20/2023
05/23/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date03/14/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite